Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Dec 29, 2008, 7:49 PM EST for 5 counties in Pennsylvania. It took effect at Dec 29, 2008, 8:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 7:49 PM EST (00:49 UTC)
- In effect from
- Dec 29, 2008, 8:00 PM EST
- Expired
- Dec 30, 2008, 3:15 AM EST
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 300049 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 749 PM EST MON DEC 29 2008 MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-300900- /O.NEW.KPBZ.WI.Y.0011.081230T0100Z-081230T0900Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 749 PM EST MON DEC 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. A COLD FRONT WILL CROSS THE REGION THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH...WILL BECOME WEST THIS EVENING FOLLOWING THE FRONT. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS. WINDS WILL DIMINISH BY MORNING. A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KPBZ 300815 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 315 AM EST TUE DEC 30 2008 MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-300915- /O.CAN.KPBZ.WI.Y.0011.000000T0000Z-081230T0900Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 315 AM EST TUE DEC 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA...GUSTS OF 25 TO 30 MPH ARE STILL POSSIBLE EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:53 PM EST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 29, 2:53 PM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EST MON DEC 29 2008 .SYNOPSIS... AFTER A SLIGHT CHANCE OF SHOWERS TONIGHT...A CHANCE OF PRECIPITATION WILL RETURN FOR TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE PASSES JUST NORTH OF THE AREA. NEW YEARS DAY SHOULD BE QUIET WITH HIGH PRESSURE OVERHEAD. && .NEAR TERM /THROUGH TUESDAY/... LOW PRESSURE WILL PASS NORTH OF THE GREAT LAKES TONIGHT...ALLOWING FOR A CHANCE OF PRECIPITATION TO EXTEND INTO THE NORTHERN COUNTIES. MAIN FORCING FOR PRECIPITATION IS NOT EXPECTED TO EXTEND INTO THE PITTSBURGH METRO AREA OR FURTHER SOUTH. ANY SNOW ACCUMULATION IS NOT EXPECTED TO BE MORE THAN AN INCH. WINDS SHOULD ALSO PICK UP A BIT...WITH GUSTS LIKELY REACHING 30 MPH OR MORE...ESPECIALLY NORTH OF I-80 AND IN THE HIGHER TERRAIN. A WEAK HIGH PRESSURE RIDGE SHOULD THEN BUILD IN FOR TUESDAY. TEMPERATURES THROUGH THE PERIOD SHOULD BE SLIGHTLY ABOVE NORMAL. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... LOW PRESSURE DEVELOPING IN THE PLAINS SHOULD TRACK TO THE EAST AND MOVE ACROSS NW PENNSYLVANIA TUESDAY NIGHT INTO WEDNESDAY MORNING. PRECIPITATION TYPE WILL BE DEPENDENT ON THE EXACT LOW TRACK...ALTHOUGH FREEZING PRECIPITATION SHOULD NOT BE AN ISSUE WITH THE STORM. MOST LOCATIONS MAY START WITH RAIN TUESDAY EVENING...BUT EVERYONE SHOULD QUICKLY CHANGE OVER TO ALL SNOW. THE STORM WILL MOVE OFF THE COAST BY WEDNESDAY AFTERNOON...BUT EXPECT SOME LINGERING LAKE EFFECT DURING THE AFTERNOON HOURS BEFORE DRIER AIR MOVES IN. WITH THE SPEED OF THE STORM...MOST LOCATIONS WOULD PROBABLY SEE ONE TO THREE INCHES OF SNOW...WITH HIGHEST AMOUNTS TO THE NORTH. WINDS WILL ALSO PICK UP BEHIND THIS STORM...WITH MANY LOCATIONS AGAIN HAVING A CHANCE OF GUSTS TO 30 MPH OR BETTER. THE NEW YEAR WILL START QUIETLY AS HIGH PRESSURE BUILDS INTO THE REGION FOR THURSDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DURING THIS TIME PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A CLOSED LOW WILL MOVE ACROSS THE GREAT LAKES REGION FRIDAY AND INTO NEW ENGLAND SATURDAY...WITH GFS INDICATING SURFACE LOW DEVELOPMENT OVER THE SOUTHEAST AND TRACKING ALONG THE ATLANTIC COAST. WENT WITH CHANCE POPS FOR SNOW SHOWERS BEGINNING LATE THURSDAY NIGHT INTO SATURDAY. SNOW SHOWERS COULD BECOME MIXED WITH RAIN SOUTH FRIDAY AFTERNOON AS TEMPERATURES CLIMB INTO THE UPPER 30S. MAINLY DRY WEATHER IS FORECAST FOR SUNDAY INTO MONDAY UNDER HIGH PRESSURE. TEMPERATURES WILL BE A FEW DEGREES BELOW THE NORM. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION EARLY TONIGHT WITH ASSOCIATED SURFACE LOW TRACKING ACROSS SOUTHERN ONTARIO. EXPECT SOUTHWEST SURFACE WINDS TO INCREASE TO 15 TO 25KT BY EARLY TONIGHT...BECOMING WEST TO NORTHWEST LATER TONIGHT. SOME HIGHER GUSTS OVER 30KT ARE POSSIBLE LATE TONIGHT AS STRONGER WINDS JUST ABOVE THE SURFACE COULD GET MIXED DOWN IN COLD ADVECTION. SCATTERED SNOW SHOWERS ACROSS NORTHERN TERMINALS TONIGHT MAY BRIEFLY REDUCE CONDITIONS TO MVFR...OTHERWISE VFR CEILINGS WILL PREVAIL TONIGHT INTO TUESDAY. THE NEXT SURFACE LOW WILL MOVE ACROSS THE NORTHERN PLAINS TUESDAY AND THROUGH THE MID ATLANTIC REGION TUESDAY NIGHT AND WEDNESDAY. MVFR/IFR RESTRICTIONS ARE LIKELY IN SNOW SHOWERS WITH THIS SYSTEM TUESDAY NIGHT INTO WEDNESDAY. SURFACE HIGH PRESSURE WILL SLIDE EASTWARD ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY BRINGING MAINLY VFR WEATHER. ANOTHER SYSTEM WILL MOVE ACROSS THE GREAT LAKES FRIDAY AND INTO NEW ENGLAND SATURDAY. RESTRICTIONS ARE POSSIBLE IN SCATTERED RAIN AND SNOW SHOWERS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Dec 29, 5:00 AM EST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST MON DEC 29 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-301000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 500 AM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:13 PM EST | Wind Advisory | PBZ | 24 hr | |
| Dec 30, 3:14 PM EST | Winter Weather Advisory | PBZ | Clarion, Forest, Jefferson, Mercer, Venango | 24 hr |
Nearby
Wind Advisories in Pennsylvania, 2008Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.